Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 128, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 28, 2016, 10:26 AM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2016, 10:26 AM CDT (15:26 UTC)
- Expired
- Jul 28, 2016, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:00 PM CDT | FLASH FLOOD | Oak Ridge, LA | SOME STREET FLOODING WAS REPORTED IN OAK RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 154 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WGUS54 KJAN 281526
FFWJAN
LAC067-123-281830-
/O.NEW.KJAN.FF.W.0128.160728T1526Z-160728T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
SOUTHWESTERN MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 130 PM CDT
* AT 1026 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASTROP...DARNELL...EPPS...MER ROUGE...COLLINSTON AND OAK RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3271 9137 3268 9140 3261 9139 3258 9145
3258 9159 3267 9160 3267 9164 3261 9167
3261 9172 3256 9174 3257 9181 3252 9184
3254 9189 3251 9191 3258 9193 3266 9191
3266 9194 3271 9197 3270 9205 3282 9207
$$
GRG1 follow-up statement
524
WGUS74 KJAN 281729
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT THU JUL 28 2016
LAC067-123-281830-
/O.CON.KJAN.FF.W.0128.000000T0000Z-160728T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CARROLL LA-MOREHOUSE LA-
1229 PM CDT THU JUL 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
SOUTHWESTERN WEST CARROLL AND SOUTHWESTERN MOREHOUSE PARISHES...
AT 1227 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN HAS
FALLEN SO FAR...AND ADDITIONAL RAIN OF ONE TO TWO INCHES IS POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASTROP...DARNELL...EPPS...MER ROUGE...COLLINSTON AND OAK RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3271 9137 3268 9140 3261 9139 3258 9145
3258 9159 3267 9160 3267 9164 3261 9167
3261 9172 3256 9174 3257 9181 3252 9184
3254 9189 3251 9191 3258 9193 3266 9191
3266 9194 3271 9197 3270 9205 3282 9207
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:46 AM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 3:46 AM CDT, 6 hours 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 346 AM CDT THU JUL 28 2016 .DISCUSSION... Short Term (Today through Friday Night)...Continued higher rain chances is once again the headline of today's forecast, particularly over the northern half of the area. The shortwave/mesolow that instigated much of Wednesday's activity is now lifting into the Ohio Valley, but mid-level troughing will linger over the Lower MS Valley today. There also remains a plume of notably high atmospheric moisture extending from east TX through the TN Valley, encompassing all of the CWA except for the Pine Belt. In fact, our 00z sounding from last night sampled a 2.1" PW. A low level jet streak will also be present through this corridor today. Given this setup, showers are expected to develop early in the day, likely across the Delta, spreading across other portions of the area and becoming more numerous through midday. A limited threat for flash flooding continues over mainly the north/west portion of the area into today, given the plethoric deep layer moisture. Forecast daytime highs were cut down toward raw model guidance due to the anticipation of clouds/precip interrupting insolation. The exception to all of this is across the Pine Belt, where convection is expected to be more isolated, thus allowing temps to remain closer to normal. A decrease in coverage is expected this evening due to both to atmospheric overturning and the loss of daytime heating. Weak mid/upper troughing will persist into Friday, but guidance suggests the deep layer moisture plume will become a bit less fearsome. Still, rain chances will remain above normal across the area, with global models hinting at activity beginning early in the day again. With somewhat less coverage anticipated, daytime temps aren't expected to be impacted quite as significantly as today over most of the area. /DL/ Long Term (Saturday through Thursday)...Unsettled weather will continue through the long term. An upper trough/sfc front will remain north of the area through the first half of the period. This, combined with plentiful moisture(as characterized by 2-2.2 inch PW values), will bring chance to likely PoPs through much of the period. By Monday, the upper trough will lift off to the northeast and upper ridging will build in a little from the west. The ArkLaMiss will remain on the eastern side of this ridge, which will allow for continued higher chances for rain in our soupy airmass. Temperatures will be roughly around or a few degrees above normal through the period, with the temperatures getting warmer toward the end of the week. With dewpoints in the lower to mid 70s, heat indices will be in the 100 to 105 range through much of the period, resulting in some elevated heat stress issues. /28/ && .AVIATION...IFR/MVFR ceilings from low stratus cover much of the northern half of the area this morning, and may linger well into the day as scattered SHRA/TSRA are expected to develop across this region through the morning hours. Precip is expected to be more isolated to scattered farther south in the area. Outside of the rain, VFR conditions should prevail across the area by afternoon, continuing into this evening. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 73 92 74 / 68 30 41 24 Meridian 92 74 94 74 / 48 29 44 26 Vicksburg 87 73 92 75 / 85 31 39 18 Hattiesburg 92 74 93 75 / 26 25 40 21 Natchez 88 72 92 73 / 59 27 31 17 Greenville 84 72 91 74 / 72 32 40 20 Greenwood 82 70 89 73 / 67 33 42 23 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DL/28
Hazardous weather outlook, Jul 28, 8:03 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 803 AM CDT THU JUL 28 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>055- 059>062-291315- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 803 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...LIMITED TIMING...THROUGH THIS AFTERNOON LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS AFTERNOON. FLASH FLOODING IS POSSIBLE IN ISOLATED LOCATIONS THAT EXPERIENCE SHORT TERM RAINFALL AMOUNTS OF A FEW INCHES OR GREATER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ052-056>058-063>066-072>074-291315- LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 803 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 28, 10:24 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD WINNSBORO 32.16N 91.72W
07/28/2016 FRANKLIN LA BROADCAST MEDIA
ROADS AND YARDS FLOODED IN THE DELHI/WINNSBORO
AREA...REPORTED BY TV STATION IN MONROE
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:02 AM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland | 4 hr |
| Jul 28, 1:28 PM CDT | Flash Flood Warning | JAN | Morehouse, West Carroll | 92 min |
| Jul 28, 2:26 PM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland | 3 hr |
| Jul 28, 5:08 PM CDT | Areal Flood Warning | JAN | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.